CaltechAUTHORS
  A Caltech Library Service

Mirrors with Regular Hexagonal Segments

Amodei, Dario and Padin, Stephen (2003) Mirrors with Regular Hexagonal Segments. Applied Optics, 42 (25). pp. 5130-5135. ISSN 0003-6935. http://resolver.caltech.edu/CaltechAUTHORS:AMOao03

[img]
Preview
PDF
See Usage Policy.

117Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:AMOao03

Abstract

The point-spread function and emissivity are calculated for a mirror made from regular hexagonal segments of just a few different sizes. A mirror of this type has many similar segments, which is an advantage for manufacturing, and for an ~f/1 mirror with ≥1000 segments and ≥4 sizes of regular hexagons the increase in intersegment gap area is negligible. This result raises the possibility of making a mirror from very large numbers of identical small segments that are warped to the required figure.


Item Type:Article
Additional Information:© 2003 Optical Society of America Received 25 October 2002; revised manuscript received 25 February 2003. This work was supported by the Brewer Prize Undergraduate Fellowship awarded to Dario Amodei.
Subject Keywords:Telescopes; Optomechanics; Astronomical optics
Record Number:CaltechAUTHORS:AMOao03
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:AMOao03
Alternative URL:http://www.opticsinfobase.org/abstract.cfm?URI=ao-42-25-5130
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2872
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:04 May 2006
Last Modified:29 Aug 2014 14:36

Repository Staff Only: item control page